Jump to content

Photo

Accutane Scabs And Polysporin

accutane scabbing plysporin wounds

Best Answer laelie, 24 March 2013 - 10:43 PM

Other than just my normal moisturizer, no. The moisturizer would relieve the itchiness and yanking for a while, but overall I think it made the scabs look worse. An upside to the polysporin is that it keeps my skin moisturized for a really long time!

Go to the full post


2 replies to this topic

#1 laelie

laelie

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-March 13

Posted 24 March 2013 - 04:11 PM

 UPDATE: It's shingles saywhat.gif I guess I'm glad it's not the accutane, but the rash is super painful! If anyone experiences a similar outbreak, go see your derm ASAP. Shingles needs to be treated within 72hrs to prevent long-term nerve damage.

 

Hey all, sorry for the long explanation to follow, I've tried finding this issue elsewhere to no avail, so I have to start at the beginning.

 

I'm on my second month of Clarus brand Accutane (20mg/day) and things are starting to get a little grim. Though my pores are looking better than ever, the parts of my face still covered in acne are very, very unhappy.

 

Before starting my course I had a few cysts on my cheek, which didn't go away and ended up multiplying during my first month. They only just recently broke the surface, and though the cysts are all gone, my skin is now constantly breaking out in little zits and doesn't get a chance to heal at all! The zits will pop of their own accord and scab, but then another zit will form underneath and create a kind of big white/yellow rock on top of my skin.

 

The scabs would yank at my skin every time I wanted to smile or eat, opening up new wounds and leaking pus (sorry!)

 

I had about 5 of these rocks on my face for three weeks until finally I got fed up yesterday and slathered on a bunch of polysporin. The rocks fell off immediately upon contact with the gel, without tearing my skin further. I'm glad the scabs are gone, but the skin beneath is raw and I'm having to leave a layer of gooey polysporin on top at all times. Having the raw skin worries me, but I think the enormous maybe-scab things were just infection playgrounds.

 

Has anyone else had experience with this? Any kind of help would make this considerably less stressful smile.png


Edited by laelie, 28 March 2013 - 10:27 AM.


#2 accutastic

accutastic

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 2
About Me
  • Gender:Male
  • Location:Arizona
  • Joined: 21-March 13

Achievements

     

Posted 24 March 2013 - 09:26 PM

I believe that the only non active ingredient in poly is just petroleum jelly, which I don't think would cause any issues comedogenic wise. I'm in my first week (40 mg Claravis) and I've started getting scabby myself, along with the actual pores looking much better though. Sounds like a normal course of events. Have you tried any other lotions or creams for the scabbiness? 



#3 laelie

laelie

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-March 13

Posted 24 March 2013 - 10:43 PM   Best Answer

Other than just my normal moisturizer, no. The moisturizer would relieve the itchiness and yanking for a while, but overall I think it made the scabs look worse. An upside to the polysporin is that it keeps my skin moisturized for a really long time!


Edited by laelie, 24 March 2013 - 10:44 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users